Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Senior exercise, medications and heart disease
    avatar
    lsj1938 posted:
    I'm a 74 yr old male with a history of heart disease (stent, angioplasties). .I'm exercising vigorously 3 to 4 times a week. Weight training, treadmill and stepper. I feel no chest discomfort when exercising other than getting winded. In the aftermath of a hard session I was so burned out that I did nothing the rest of the day and had a feeling of exhaustion.
    Is it possible that my medications (Diovan, amlodipine besylate, metotoprol, isosorbide mononitrate) are masking some of the response to the exercise and I am overdoing it. It's day 2 and I still feel like a wet rag.
    Reply
     
    avatar
    crisxcross responded:
    Isj1938,

    While at 60, you are 14 years my senior. My exercise regime would in deed be excessive if I only did 1/2 of yours. (I, likewise have 21 stents long history of Heart Disease, as well my friend.)

    It could be the medications. Please, ask your Cardiologist about each, they indeed may need adjusted, however, I am not at all qualified to take that on.

    Other advice, is always free. people, lots of 'em read WebMD.

    In the meantime...Here's an idea.

    Maybe, try supplementing 25 - 50% of your total workout time with the following ideas? Tai-Chi, Yoga-type Stretching, Meditation (visual or audio enhanced) Bicycling, Coaching, Sauna, Jacuzzi, Martial Arts, Dog Walking, Plant a garden, etc. etc. You see where I am coming from?

    I think Heart Disease comes with good ol' dose of "Anxiety" and, plenty of it! Please recognize that, and be the one who's In Control, of that which leaves your body and mind feeling like a "Wet Rag"

    Also you can make a short checklist starting with:

    1.) Your Doctor must be involved in any physical regiment changes or medication problems. (really the most important)

    2.) Perhaps curtail down the NFL Linebacker Workouts a bit. (only for now.)

    3. Lastly, which ever way you choose to manage your exercise, never let your passions exhaust you again in body or mind. (not to sound profound, just not worth it )

    Positively, you are the one will fix and/or control this.
    Hang in there, good luck and do check back with WebMD soon.

    Regards,

    CrisxCross


    Helpful Tips

    Ab ExercisesExpert
    As mentioned in the Losing Belly Fat post, you cannot spot reduce, but you can tighten muscles under excess fat. As a result you could ... More
    Was this Helpful?
    58 of 72 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.